Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 11, 2026, 1:31 PM MDT for 13 counties in Idaho. It took effect at Mar 12, 2026, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 1:31 PM MDT (19:31 UTC)
- In effect from
- Mar 12, 2026, 9:00 AM MDT
- Expired
- Mar 12, 2026, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 22 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS75 KPIH 111931 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 131 PM MDT Wed Mar 11 2026 IDZ052-053-056-065-121045- /O.UPG.KPIH.HW.A.0002.260312T1500Z-260313T0300Z/ /O.NEW.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Southern Hills/Albion Mountains-Teton Valley- Including the cities of INL, Rexburg, Mud Lake, St. Anthony, Craters of the Moon NM, Ashton, Tetonia, Almo, Idaho Falls, Albion, and Driggs 131 PM MDT Wed Mar 11 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 9 AM to 9 PM MDT Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-054-055-057-058-062-121045- /O.UPG.KPIH.HW.A.0002.260312T1500Z-260313T0300Z/ /O.NEW.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains- Including the cities of Shoshone, Bone, Grace, Heyburn, Malta, McCammon, Blackfoot, Downey, Burley, Inkom, Shelley, Fort Hall, Rockland, Carey, Henry, Soda Springs, American Falls, Lava Hot Springs, Rupert, Holbrook, Richfield, Pocatello, and Oakley 131 PM MDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot Mountains, Lower Snake River Plain, Marsh and Arbon Highlands, and Raft River Region. * WHEN...From 9 AM to 9 PM MDT Thursday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
4 follow-up statements
949 WWUS75 KPIH 120700 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 100 AM MDT Thu Mar 12 2026 IDZ052-053-056-065-122000- /O.CON.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Southern Hills/Albion Mountains-Teton Valley- Including the cities of Almo, Craters of the Moon NM, Idaho Falls, Mud Lake, Tetonia, INL, Ashton, Driggs, Rexburg, Albion, and St. Anthony 100 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Localized higher gusts are possible. * WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 9 AM this morning to 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ067-068-070-122000- /O.EXA.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Chilly, Howe, Edie School, Challis, Spencer, Small, Mackay, Dubois, and Arco 100 AM MDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Localized higher gusts are possible. * WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and Beaverhead - Lemhi Highlands. * WHEN...From 9 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ051-054-055-057-058-062-122000- /O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains- Including the cities of Henry, Inkom, Rupert, American Falls, Shelley, Burley, Lava Hot Springs, Holbrook, Oakley, Bone, Downey, Shoshone, Carey, Rockland, McCammon, Fort Hall, Soda Springs, Grace, Richfield, Pocatello, Blackfoot, Heyburn, and Malta 100 AM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Localized higher gusts are possible. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot Mountains, Lower Snake River Plain, Marsh and Arbon Highlands, and Raft River Region. * WHEN...From 9 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. JKeyes
256 WWUS75 KPIH 121330 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 730 AM MDT Thu Mar 12 2026 IDZ054-122130- /O.UPG.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ /O.EXA.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/ Lower Snake River Plain- Including the cities of Fort Hall, Shelley, Pocatello, American Falls, and Blackfoot 730 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower Snake River Plain. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ052-053-056-065-122130- /O.CON.KPIH.HW.W.0001.260312T1500Z-260313T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Southern Hills/Albion Mountains-Teton Valley- Including the cities of Rexburg, INL, Idaho Falls, Tetonia, St. Anthony, Ashton, Almo, Mud Lake, Albion, Driggs, and Craters of the Moon NM 730 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Localized higher gusts are possible. * WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-058-062-122130- /O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains- Including the cities of Shoshone, Lava Hot Springs, Bone, Rupert, Heyburn, Holbrook, Oakley, Inkom, McCammon, Richfield, Rockland, Downey, Grace, Henry, Malta, Burley, Soda Springs, and Carey 730 AM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot Mountains, Marsh and Arbon Highlands, and Raft River Region. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ067-068-070-122130- /O.CON.KPIH.WI.Y.0008.260312T1500Z-260313T0300Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Edie School, Dubois, Mackay, Howe, Challis, Spencer, Chilly, Arco, and Small 730 AM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Localized higher gusts are possible. * WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and Beaverhead - Lemhi Highlands. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
086 WWUS75 KPIH 121832 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1232 PM MDT Thu Mar 12 2026 IDZ052-053-056-065-130300- /O.CON.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Southern Hills/Albion Mountains-Teton Valley- Including the cities of Rexburg, INL, Idaho Falls, Tetonia, St. Anthony, Ashton, Almo, Mud Lake, Albion, Driggs, and Craters of the Moon NM 1232 PM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Localized higher gusts are possible. * WHERE...Teton Valley, Arco/Mud Lake Desert, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ054-130300- /O.CON.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/ Lower Snake River Plain- Including the cities of Fort Hall, Shelley, Pocatello, American Falls, and Blackfoot 1232 PM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 40 mph with gusts up to 60 mph. * WHERE...Lower Snake River Plain. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-058-062-130300- /O.CON.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains- Including the cities of Shoshone, Lava Hot Springs, Bone, Rupert, Heyburn, Holbrook, Oakley, Inkom, McCammon, Richfield, Rockland, Downey, Grace, Henry, Malta, Burley, Soda Springs, and Carey 1232 PM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Blackfoot Mountains, Marsh and Arbon Highlands, and Raft River Region. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ067-068-070-130300- /O.CON.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Edie School, Dubois, Mackay, Howe, Challis, Spencer, Chilly, Arco, and Small 1232 PM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Localized higher gusts are possible. * WHERE...Challis/Pahsimeroi Valleys, Lost River Valley, and Beaverhead - Lemhi Highlands. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
705 WWUS75 KPIH 130236 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 836 PM MDT Thu Mar 12 2026 IDZ052>054-065-131200- /O.EXP.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/ /O.NEW.KPIH.WI.Y.0009.260313T1700Z-260314T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain-Teton Valley- Including the cities of American Falls, Mud Lake, Rexburg, Driggs, INL, St. Anthony, Craters of the Moon NM, Idaho Falls, Pocatello, Fort Hall, Blackfoot, Tetonia, Ashton, and Shelley 836 PM MDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Teton Valley, Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 11 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ056-130345- /O.EXP.KPIH.HW.W.0001.000000T0000Z-260313T0300Z/ Southern Hills/Albion Mountains- Including the cities of Almo and Albion 836 PM MDT Thu Mar 12 2026 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... The strongest winds are over for the night. Therefore the high wind warning is allowed to expire. $$ IDZ051-055-057-058-062-067-068-070-130345- /O.EXP.KPIH.WI.Y.0008.000000T0000Z-260313T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains-Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Grace, Howe, Lava Hot Springs, Chilly, Henry, Malta, Challis, Heyburn, Downey, Carey, Oakley, Small, Arco, Mackay, Rockland, Edie School, Bone, Rupert, Soda Springs, Inkom, Richfield, Dubois, McCammon, Burley, Shoshone, Holbrook, and Spencer 836 PM MDT Thu Mar 12 2026 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The strongest winds are over for the night. Therefore the high wind warning is allowed to expire. $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 11, 11:27 AM MDT, 2 hours 4 minutes earlier. Its key messages:
- High-Impact Wind Events for Thursday and Saturday, although it will remain breezy other days heading through the weekend
- Light to moderate precipitation through the weekend with any appreciable totals across the Sawtooths and the eastern highlands
- Warmer temperatures return especially heading into next week
Area forecast discussion, Mar 11, 11:27 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1127 AM MDT Wed Mar 11 2026 .KEY MESSAGES... - High-Impact Wind Events for Thursday and Saturday, although it will remain breezy other days heading through the weekend - Light to moderate precipitation through the weekend with any appreciable totals across the Sawtooths and the eastern highlands - Warmer temperatures return especially heading into next week && .DISCUSSION... Issued at 1145 PM MDT Tue Mar 10 2026 Stronger winds will continue through Saturday, as we remain under strong west to northwest flow off the surface. Today looks to be the "lightest" windy day, with gusts 25-35 mph fairly common across central and eastern Idaho. Winds ramp up Thursday as a low skirts by to our north, but helps to increase winds across the area. We have widespread wind gusts of 35-60 mph for later Thursday. There is the potential for gusts up to 70 mph across portions of the Snake Plain and adjacent benches, higher ridgelines in the central mountains, and higher elevations of the South Hills and Albion Mountains. There is a 10-20% chance of even stronger winds (over 70 mph) across the Snake Plain and 30-70% for higher elevations of the central mountains, benches adjacent to the Upper Snake Plain, and around Pomerelle. We issued a HIGH WIND WATCH for Thursday for the Snake Plain and bench areas, Magic Valley, Teton Valley, and the South Hills/Albion Mountains. We will likely see some areas converted to a warning, others to an advisory, and potentially adding some locations across the central mountains where wind headlines are seldomly issued. Winds drop down a bit for Friday, but still some areas with gusts 40-50 mph and another round of potential wind headlines on tap. Another storm clips the Divide Friday night and Saturday, and likely another big ramp up of wind. Current indications that Saturday MAY be as windy or if not a big stronger wind-wise vs Thursday. There is an increase chance of gusts over 60 mph Saturday, 10-20% higher than Thursday, and 5-10% higher chance of gusts over 70 mph. Winds eventually let up as high pressure likely shifts east closer to Idaho next week. Starting later this afternoon and continuing through next week, some occasional light to moderate precipitation is expected...with the peak periods later today through Sunday. The focus will generally be the higher elevations of the central mountains and eastern highlands. We should see an uptick in high mountain snow tonight and tomorrow and again Friday night and Saturday across the Sawtooths and surrounding ranges, but it looks like minimal impact for Galena or Banner Summits. Highs are already rebounding today through the weekend with highs down low in the 50s and 60s. With high pressure next week, temperatures will rapidly push into the 70s across lower elevations. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1126 AM MDT Wed Mar 11 2026 Wind will be the biggest issue at eastern Idaho terminals over the next 24-36 hours. VFR conditions are expected to prevail although there is at least a scattered precip chance around KSUN and KDIJ through the period which could cause some brief, localized restrictions at these locations. Otherwise, it'll be the winds that cause issues, especially on Thursday. Gusts of 25-30 kts today will remain into the overnight and increase upwards of 40-50 kts just beyond the current 18Z cycle. KSUN and KDIJ will be closer to 30 kts on the gust front tomorrow but the valley terminals of KIDA, KPIH and KBYI look to be quite windy. && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday evening for IDZ051>058-062-065. && DISCUSSION...Keyes AVIATION...McKaughan
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:30 PM MDT | High Wind Watch | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more | 14 hr |
| Mar 11, 1:31 PM MDT | High Wind Warning | PIH | Bannock, Bingham, Bonneville, Butte, Cassia, Fremont and 4 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.